Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 72, NWS Miami, FL

September 7, 2022Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 7, 2022, 5:13 PM EDT for Collier County, Hendry County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2022, 5:13 PM EDT (21:13 UTC)
Expired
Sep 7, 2022, 5:45 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WUUS52 KMFL 072113
SVRMFL
FLC021-051-072145-
/O.NEW.KMFL.SV.W.0072.220907T2113Z-220907T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
513 PM EDT Wed Sep 7 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Collier County in southwestern Florida...
  South central Hendry County in southern Florida...

* Until 545 PM EDT.

* At 513 PM EDT, a severe thunderstorm was located 9 miles northwest
  of Big Cypress National Preserve, or 18 miles northeast of
  Everglades City, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Big Cypress National Preserve, Deep Lake and Miles City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2606 8105 2594 8120 2610 8143 2628 8121
TIME...MOT...LOC 2113Z 137DEG 10KT 2606 8118 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:59 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 7, 3:59 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
359 PM EDT Wed Sep 7 2022

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 357 PM EDT Wed Sep 7 2022

Showers and storms along both seabreezes as they advance inland with
the convection focusing over the interior later this afternoon and
evening. The abundant moisture with light wind flow may lead to
heavy rainfall and localized flooding of low-lying areas. A isolated
strong wind gust will also be possible with the strongest storms
this afternoon.

Model continue to develop a cut-off mid-upper level low over the
northern Gulf of Mexico as we move into Thursday and the end of the
week. 500mb winds will become more southerly to southwesterly
helping to advect abundant tropical moisture into Florida. Where the
low develops and that moisture transport is greatest will lead to
increased shower and thunderstorm potential. Currently, greatest
moisture seems to be to our north and west. However, an slight shift
eastward would put South Florida in the greater moisture.
Regardless, increased moisture will allow for increasing coverage of
showers and thunderstorms during the afternoon and evening. Showers
and thunderstorms will be capable of high rain rates, with multiple
rounds of convection over certain areas may lead to a flooding
concern. We will continue to monitor how this low develops and
impacts here to South Florida.

High temperatures will be in the low to mid 90s across the region
with heat index values in the triple digits in the afternoon.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 357 PM EDT Wed Sep 7 2022

We wrap up the week with unsettled weather as the cut off low sticks
around before breaking down this weekend. The south-southwesterly
flow will continue to escort moisture into south Florida allowing
for widespread showers and thunderstorms. Localized flooding will be
the primary hazard due to high precipitable values (2.0 - 2.4") and
slow moving showers. With flooding as an easy threat to the eastern
metro areas, they will need to be under active watch Thursday and
Friday night due to potential nocturnal convection and the slow S-SW
flow.

Over the weekend, the cut off low will begin to break down with
pressure from a large trough in central continental US. Southerly
flow will continue to bring plentiful moisture into south Florida.
Long term forecasts indicate no end to instability allowing for
daily showers and thunderstorms. Lightning, heavy downpours, and
localize flooding are possible hazards. As we move into next week,
there is no end to the typical summer wet season. The flow will
begin to change bringing a change to the convection pattern, but no
break from precipitation.

High temperatures will continue to remain near-to-just above normal.
However, with the humidity, we will not be getting a break from the
triple digit heat indices anytime soon. Lows will be in the 70s with
near 80 along the Atlantic Coast.

&&

.AVIATION...
(18Z TAFS)
Issued at 357 PM EDT Wed Sep 7 2022

Showers and thunderstorms this afternoon with VCTS for all
terminals. Overall fairly light steering flow, will have to monitor
outflows boundaries for wind directions. Showers and storms around
the terminals could lead to short-fused AMDs and TEMPOs for sub-VFR
conditions. Convection may linger into the evening hours before
diminishing with light and variable winds overnight. Light winds
will become southwesterly with showers and storms possible once
again tomorrow afternoon.

&&

.MARINE...
Issued at 357 PM EDT Wed Sep 7 2022

High pressure remains with light winds across South Florida. Seas
will generally remain 2 feet or less across the Atlantic and Gulf
waters as benign boating conditions prevail outside of showers and
thunderstorms. As we move towards the end of the week and this
weekend an increasing northeasterly swell move down the Atlantic
coast from Hurricane Earl. This swell will generate higher waves in
the Atlantic waters, particularly the Gulf Stream and northern
Atlantic waters offshore Palm Beach.

&&

.BEACHES...
Issued at 357 PM EDT Wed Sep 7 2022

An increasing northeasterly swell will lead to an elevated risk of
rip currents along the Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  93  78  92 /  30  60  30  60
West Kendall     76  92  76  92 /  40  70  40  60
Opa-Locka        79  93  78  92 /  30  60  30  70
Homestead        76  91  76  91 /  30  60  40  60
Fort Lauderdale  80  92  79  91 /  30  60  40  70
N Ft Lauderdale  80  92  78  91 /  30  60  40  70
Pembroke Pines   78  92  77  91 /  30  60  30  70
West Palm Beach  78  92  76  92 /  30  70  40  70
Boca Raton       79  94  77  93 /  30  60  40  70
Naples           79  89  77  88 /  60  80  60  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Kelly
LONG TERM....Simmons
AVIATION...Kelly
Hazardous weather outlook, Sep 7, 4:21 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
421 PM EDT Wed Sep 7 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
082030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
421 PM EDT Wed Sep 7 2022

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Tonight.

Thunderstorms: Scattered to numerous thunderstorms will continue
through the early night.The greatest coverage will remain across
inland areas. The strongest thunderstorms could contain gusty winds,
frequent lightning, and heavy downpours.

Wind: Storms this afternoon and evening will be capable of producing
gusty winds in excess of 40mph.

Excessive Rainfall: Light winds will lead to slow storm motion
today.This may lead to heavy rainfall leading to localized flooding
over portions of the interior this afternoon.

Heat: Max heat indices will exceed 100 degrees today, with some
inland locations exceeding 105 degrees this afternoon into early
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Shower and thunderstorm activity will continue across South Florida
each afternoon and evening through the rest of the week and into the
upcoming weekend. The greatest coverage should be focused over
interior and western portions of the region through most of the
week. Gusty winds, heavy rainfall, and frequent lightning may
accompany thunderstorm activity.

Heat index values will continue to be in the triple digits most
days, with the highest values observed over the interior where
values may exceed 105 degrees.

Due to increasing swell, an elevated rip current risk may be
possible along the east coast later this week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Sep 7, 2:55 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
255 PM EDT Wed Sep 7 2022

FLZ073-173-174-071945-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
255 PM EDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 345 PM EDT...

At 255 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Royal
Palm Ranger, or 13 miles southwest of Homestead General Airport,
moving north at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, The Redland, Florida City, Royal Palm Ranger, Pa-Hay-
Okee Overlook, Leisure City and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2521 8074 2518 8072 2519 8076 2552 8081
      2548 8042 2521 8051 2521 8057 2523 8053
      2523 8052 2524 8054 2523 8054 2524 8055
      2518 8061 2518 8062 2519 8061 2518 8066
TIME...MOT...LOC 1855Z 189DEG 7KT 2532 8064

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 7, 3:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed Sep 7 2022

FLZ070-073-075-072030-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
348 PM EDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 430 PM EDT...

At 348 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Fortymile Bend, or 23 miles northwest of Homestead General Airport,
moving north at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend and
Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2554 8072 2554 8098 2584 8120 2602 8122
      2600 8097 2586 8074
TIME...MOT...LOC 1948Z 189DEG 10KT 2569 8087

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 7, 4:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Wed Sep 7 2022

FLZ071>074-072100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
432 PM EDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 500 PM EDT...

At 431 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Weston, or near Pembroke Pines, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Miami Gardens,
Weston, Cooper City, Sawgrass Mills Mall, Royal Palm Ranches, Palm
Springs North, Sunshine Acres, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road, Country Club, Intersection Krome
And U.S. 27, East Toll Gate On Alligator Alley and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2590 8047 2613 8057 2624 8032 2595 8025
TIME...MOT...LOC 2031Z 248DEG 7KT 2603 8043

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 7, 4:58 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
458 PM EDT Wed Sep 7 2022

FLZ067-072145-
Inland Palm Beach County FL-
458 PM EDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 545 PM EDT...

At 458 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 9 miles
northwest of Lion Country Safari Park, or 10 miles southeast of Canal
Point. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Pahokee, Canal Point, Lion Country Safari Park and Fremd
Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2699 8062 2696 8061 2696 8044 2674 8030
      2663 8046 2672 8070
TIME...MOT...LOC 2058Z 134DEG 2KT 2677 8049

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CWC
Special weather statement, Sep 7, 5:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
509 PM EDT Wed Sep 7 2022

FLZ066-070-072200-
Hendry FL-Inland Collier County FL-
509 PM EDT Wed Sep 7 2022

...A strong thunderstorm will impact portions of southeastern Collier
County through 600 PM EDT...

At 509 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northwest of Big Cypress National
Preserve, or 17 miles northeast of Everglades City, moving northwest
at 5 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Cypress National Preserve, Deep Lake and Jerome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2604 8101 2588 8116 2604 8145 2628 8120
TIME...MOT...LOC 2109Z 131DEG 6KT 2604 8119

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:11 PM EDTSpecial Weather StatementMFLCollier34 min
Sep 6, 10:16 PM EDTSpecial Marine WarningMFL29 min
Sep 6, 10:35 PM EDTAreal Flood AdvisoryMFLCollier77 min
Sep 7, 2:45 PM EDTSpecial Marine WarningMFL45 min
Sep 7, 2:55 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Sep 7, 3:48 PM EDTSpecial Weather StatementMFLMonroe42 min
Sep 7, 4:32 PM EDTSpecial Weather StatementMFLBroward28 min
Sep 7, 4:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Sep 7, 5:09 PM EDTSpecial Weather StatementMFLCollier51 min
Sep 7, 6:43 PM EDTSpecial Weather StatementMFLGlades47 min
Sep 7, 6:46 PM EDTSpecial Weather StatementMFLCollier29 min
Sep 7, 7:13 PM EDTSpecial Weather StatementMFLCollier47 min
Sep 7, 7:32 PM EDTSpecial Marine WarningMFL28 min
Sep 7, 7:42 PM EDTSpecial Weather StatementMFLCollier48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.